Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

In this Discussion

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Needed to vent a little about my recovery or lack thereof

I hurt myself in late January and had a microdiscectomy June 1st...it's been a constant struggle since then and I was Just wanting to kind of vent a little about how my recovery has been thus far. (I hope that's alright)

I am still in a great deal of pain and having a very hard time with standing, walking and sitting for prolonged time frames (longer than 45 minutes) and I have a very hard time driving myself places since most of my issues are in my right leg and foot. My right foot is always numb and I cannot move any of my toes very much, other than my big toe. This has been the case since before my l4/l5 micro d surgery. It started with weakness in my foot and toes and has become worse.

The amount of pain I am having was originally, and is still concerning to me. I am going on 8 weeks post op and I know everyone is different and heals at a different pace, but I just don't feel like I am getting better or progressing at all and it is effecting me a lot. I read so many stories of people hiking or walking 5 miles or being able to go back to work 2 weeks after a surgery and although I am so happy to hear of their improvements, it's bumming me out! Haha

All the leg pain is still there and worse than before surgery. At times I feel like maybe I should have opted for the injections rather than the surgery.

I recently made a move from Washington to Nevada and I addressed all these concerns with my Oregon neurosurgeon prior to my move and he didn't seem to be too bothered by any of it. Up until this point I had maybe been in the car for 30 minutes at max but was preparing for a 16+ hour car trip to Nevada. He said, "you'll be fine just stop and strench every once in a while." When asked, he would not refil any pain medication for me (narcotic or otherwise, not even just for the few days we were traveling) and instead told me that Advil or ibuprofen was enough. Let me make this abundantly clear, the over the counter Advil is absolutely, without a doubt, not enough.

The only time I am able to have any relief is when I am asleep and I am only able to get to bed with the assistance of ambien as my legs are restless and throbbing all night long. Thankfully he did agree to prescribe me 30 ambien, as sleeping had been proving so difficult previously.

I feel like my quality of life is deteriorating and that maybe my expectations were too high going into/coming out of this surgery, as I thought that I would feel normal/better right away. My state of mind is sad and depressed, just wanting to be able to do things like I once could. I am only 31 and this has been so hard on me, my fiancé and our relationship. I asked about the possibility of antidepressants and my doctor said, "he was not a psychiatrist and couldn't really do anything " and "that it probably wasn't the medicine I was on and maybe I had a history of depression" (really?) I am not sure if my feelings are from the medicine I am on (gabapentin, ambien) or if it's just from the situation itself or a mix of both, but I was a happy young lady before all this and Something is definitely up with my mood now.

I hurt myself at work so this whole thing is made more difficult by having to jump through additional hoops with workers comp. so it's not as easy as changing doctors because every change has to be accepted and approved first. Thankfully, since moving , I have a new doctor (ortho) that I am seeing on the 30th for the first time and I am also scheduled to start physical therapy so I am hopeful things will get better.

I would love to hear from others about their achievements as well as their hardships and struggles going through the same or similar situations.



  • Sorry to hear about your struggles young lady..I just wanted to give you a heads up..Watch out for the gabapentin.It made me want to jump off my roof..I felt a lil depressed after surgery,as many do and that drug was like throwing gasoline on a small fire..It made a inferno if that makes sense..I've never been suicidal in my life,well,gaba tested it fror me,and I almost lost..When my own mind started screaming at me,i realized something was wrong..I think if I wasn't depressed at all post op,i wouldn't have had a problem..It seems to blow up any existing issue..Like depression post op..Even small ones.Sadly,it makes you sleep,so it was rough to stop..As my mental stat improves,the gaba's effect is lessened..

    p.s. It also created wild mood swings..crying to laughing..It was insane..And im pretty stable,and rarely cry.What a nightmare..

    G.L. sweetie,hang in tghere.. Heres a link to their side effects.See if they match yours.

    More common •Clumsiness or unsteadiness
    •continuous, uncontrolled, back-and-forth, or rolling eye movements
    More common in children •Aggressive behavior or other behavior problems
    •concentration problems and change in school performance
    •false sense of well-being
    •hyperactivity or increase in body movements
    •rapidly changing moods
    •reacting too quickly, too emotional, or overreacting
    •suspiciousness or distrust


    What side effects may I notice from receiving this medicine?

    Side effects that you should report to your doctor or health care professional as soon as possible:
    •allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue
    •worsening of mood, thoughts or actions of suicide or dying

Sign In or Register to comment.